Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 271, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 9, 2012, 4:54 PM CDT for Sevier County, Arkansas; McCurtain County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:54 PM CDT (21:54 UTC)
- Expired
- Aug 9, 2012, 6:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Sevier County, AR, McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 123 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1139 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS54 KSHV 092154
SVRSHV
ARC133-OKC089-092300-
/O.NEW.KSHV.SV.W.0271.120809T2154Z-120809T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT THU AUG 9 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
NORTHWESTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF DE QUEEN...
* UNTIL 600 PM CDT
* AT 452 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GILLHAM...OR 11 MILES NORTH OF DE QUEEN...AND MOVING SOUTH AT 10
MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3420 9446 3419 9445 3420 9425 3403 9423
3404 9455 3430 9456 3431 9446
TIME...MOT...LOC 2154Z 338DEG 9KT 3420 9439
$$
202 follow-up statements
217
WWUS54 KSHV 092215
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
515 PM CDT THU AUG 9 2012
ARC133-OKC089-092300-
/O.CON.KSHV.SV.W.0271.000000T0000Z-120809T2300Z/
SEVIER AR-MCCURTAIN OK-
515 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR MCCURTAIN AND SEVIER COUNTIES...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GILLHAM...OR 9 MILES NORTH OF DE
QUEEN...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3420 9446 3419 9445 3420 9425 3403 9423
3404 9455 3420 9456
TIME...MOT...LOC 2215Z 341DEG 8KT 3416 9438
$$
20457
WWUS54 KSHV 092228
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT THU AUG 9 2012
OKC089-092238-
/O.CAN.KSHV.SV.W.0271.000000T0000Z-120809T2300Z/
MCCURTAIN OK-
528 PM CDT THU AUG 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCCURTAIN COUNTY IS
CANCELLED...
LAT...LON 3403 9423 3404 9447 3414 9448 3420 9447
3420 9446 3419 9445 3420 9425
TIME...MOT...LOC 2228Z 341DEG 8KT 3413 9437
$$
ARC133-092300-
/O.CON.KSHV.SV.W.0271.000000T0000Z-120809T2300Z/
SEVIER AR-
528 PM CDT THU AUG 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SEVIER COUNTY...
AT 525 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GILLHAM...OR 7 MILES NORTH OF DE
QUEEN...MOVING SOUTH AT 10 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
LAT...LON 3403 9423 3404 9447 3414 9448 3420 9447
3420 9446 3419 9445 3420 9425
TIME...MOT...LOC 2228Z 341DEG 8KT 3413 9437
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:14 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 2:14 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 214 PM CDT THU AUG 9 2012 .DISCUSSION... FRONTAL BOUNDARY NEARLY STATIONARY ACROSS SOUTHERN OKLAHOMA WITH TEMPERATURES ACROSS THE FOUR STATE REGION IN THE MID TO UPPER 90S. CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL LOUISIANA...MOVING SOUTH. FRONTAL BOUNDARY ACROSS OKLAHOMA FORECAST TO SHIFT SOUTH WITH CONVECTION EXPECTED TO DEVELOP ALONG AND SOUTH OF A LINE FROM EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA TO LUFKIN TEXAS LATE THIS AFTERNOON AND THIS EVENING. SIMILAR TO THE PAST SEVERAL DAYS...ISOLATED STORMS COULD BECOME SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. AS FRONT PUSHES SOUTH OF THE REGION ON FRIDAY...CONVECTION TO EXIT THE AREA TO THE SOUTH...ALLOWING FOR MOSTLY CLEAR SKIES ACROSS ALL AREAS EXCEPT DEEP EAST TEXAS AND WEST-CENTRAL LOUISIANA WHERE THE FRONT STALLS. EXPECT COOLER TEMPERATURES FRIDAY NIGHT INTO SATURDAY WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS IN THE LOWER TO MIDDLE 90S. COLD FRONT RETRACTS NORTHWARD SUNDAY INTO MONDAY AND AGAIN STALLS ACROSS THE FOUR STATE REGION...ALLOWING FOR AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. RETURN FLOW OF GULF MOISTURE SOUTH OF THE BOUNDARY TO SEEP NORTH ALLOWING TEMPERATURES TO EASE BACK INTO THE MID 90S BY MONDAY. AS THIS BOUNDARY DISSIPATES LATE MONDAY NIGHT...A SECONDARY FRONT PUSHES INTO THE REGION FROM THE NORTHWEST...ALLOWING FOR CONTINUED RAIN CHANCES THROUGH THE REMAINDER OF THE FORECAST PERIOD. /05/ && .AVIATION... OTHER THAN A VERY BRIEF PERIOD OF MVFR CEILINGS AND VISIBILITY RESTRICTION ASSOCIATED WITH ISOLATED THUNDERSTORMS...VFR FLIGHT CATEGORIES WILL PREVAIL FOR THE FOUR STATE REGION TERMINAL FORECAST SITES THROUGH 10/07 UTC. THIS AFTERNOON AN OUTFLOW BOUNDARY LAY FROM NORTHEAST ARKANSAS ACROSS SOUTHWEST ARKANSAS AND INTO NORTHEAST TEXAS...WHILE A COLD FRONT EXTENDED FROM NORTHWEST ARKANSAS INTO SOUTHEAST OKLAHOMA AND INTO NORTH CENTRAL TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS LOOKS TO DEVELOP AFTER 10/06 TO 10/09 UTC AS A FRONT PUSHES SOUTH INTO THE REGION WHICH COMBINES WITH GULF MOISTURE. AROUND 10/07 UTC THE CONVECTION MAY DEVELOP ALONG AND TO THE SOUTHEAST OF AN EL DORADO ARKANSAS TO SHREVEPORT LOUISIANA...AND LONGVIEW TEXAS LINE. A BRIEF MVFR CEILING AROUND 15 HND WILL AFFECT THE EAST TEXAS AND NORTH LOUISIANA TERMINALS BETWEEN 10/11 UTC TO 10/14 UTC FRIDAY. SOUTHWEST WINDS OF 5 TO 10 KNOTS WILL OCCUR AHEAD OF THE BOUNDARY WITH WINDS SOUTHWEST TO WEST WITH THE APPROACH OF THE COLD FRONT...FOLLOWED BY NORTHWEST TO NORTH WINDS OF 6 TO 10 KNOTS IN WAKE OF THE FRONT. DURING THE DAY FRIDAY THE WINDS WILL INCREASE 7 TO 12 KNOTS. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 72 95 72 / 30 20 10 10 10 MLU 75 92 70 93 68 / 30 30 10 10 10 DEQ 69 93 61 94 66 / 20 10 10 10 10 TXK 73 94 66 94 68 / 20 10 10 10 10 ELD 73 94 65 93 66 / 30 20 10 10 10 TYR 75 97 74 97 74 / 20 10 10 10 10 GGG 75 97 73 97 72 / 30 20 10 10 10 LFK 75 98 74 97 73 / 30 20 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 05/06
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1145 AM CDT THU AUG 9 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-101645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1145 AM CDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT FROM THE NORTH. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL LOUISIANA AND EAST TEXAS ON FRIDAY ALONG AND SOUTH OF THE FRONT. NEXT CHANCE OF SHOWERS AND THUNDERSTORMS FROM MONDAY TO WEDNESDAY AS THE FRONT LIFTS NORTH FROM THE GULF COAST AND SETTLES ACROSS THE FOUR STATE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 05
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.